Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 8, 2022, 3:07 AM CDT for 17 counties in Kansas. It took effect at Apr 8, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 3:07 AM CDT (08:07 UTC)
- In effect from
- Apr 8, 2022, 12:00 PM CDT
- Expired
- Apr 8, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS83 KICT 080807 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 307 AM CDT Fri Apr 8 2022 KSZ032-033-047>053-067>069-082-083-091>093-082315- /O.UPG.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ /O.NEW.KICT.FW.W.0011.220408T1700Z-220409T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- 307 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067...068... 069...082...083...091...092 AND 093... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 8 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Ketcham
1 follow-up statement
656 WWUS83 KICT 090113 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 813 PM CDT Fri Apr 8 2022 KSZ032-033-047>053-067>069-082-083-091>093-090215- /O.EXP.KICT.FW.W.0011.000000T0000Z-220409T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- 813 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051... 052...053...067...068...069...082...083...091...092 AND 093... Winds have weakened and temperatures cooled, allowing the fire danger to drop off. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:05 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 8, 3:05 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 305 AM CDT Fri Apr 8 2022 .SHORT TERM...(Today through Sunday night) Issued at 303 AM CDT Fri Apr 8 2022 Large upper low currently spinning over the Great Lakes will lead to continued north to northwest flow across the region today. This will lead to diurnally driven gusty northwest winds continuing across the region today, though winds are not expected to be as strong as the previous couple of days, as the upper low gradually pulls a little further east of the area. The deep mixing associated with the winds will lead to very dry air again mixing down to the surface, which will lead to another critical fire weather day. (See the Fire weather section below). Weak ridging is expected to move over the area early on Saturday, ahead of the next shortwave expected to move into the Pacific NW. Winds are expected to become light by early Sat, with dry air and clear skies looking to support optimal radiational cooling conditions with early morning temperatures on Sat expected to be 3 or 4 degrees below freezing across central and perhaps southern Kansas. Since we are getting further into April and recent budding of some trees and flowering plants, will go ahead with a freeze warning for the entire region. given the large Temperature/dewpoint spreads expected, not sure we will see alot of frost, but expect minimum temperatures close to 4 degrees below freezing. For the rest of the weekend, expect a nice warming trend as surface flow returns to the south by Saturday afternoon with the development of a warm front expected to pushing across the area by Sat evening into early on Sun. A portion of the northwest shortwave will move across the northern Plains on Sunday, with a modest cold front expected to merge with a dryline and move across the area by Sunday afternoon. Even with the cold front, still expecting a warm day on Sunday, given good compressional heating ahead of the front/dryline. Moisture return with the southerly flow on Sunday, isnt all that impressive, mainly limited to the Flint Hills and SE KS before the front moves through. Though convergence along the front may lead to a few showers/storms by Sunday evening/night. So will keep a small pop for this chance. Ketcham .LONG TERM...(Monday through Thursday) Issued at 303 AM CDT Fri Apr 8 2022 Medium range model solutions continue to suggest that deeper shortwave will drop south into the southern Rockies and out into the plains by the middle of the week. Still some uncertainty on timing and how deep this shortwave will be, as it comes into the plains. Also, some differences between the GFS and ECMWF on moisture quality and location. Either solution bears watching, as dynamics and low level moisture suggests a strong/severe storm chance, either Tue evening or possibly on Wed. Stay tuned. Ketcham && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1207 AM CDT Fri Apr 8 2022 Northwest winds have diminished even further than previously thought for most locations. Scattered to broken cloud cover lingers at generally around 7k feet; these clouds should diminish in the next six hours. Minimal cloud cover is expected for most of the TAF period. Northwesterly winds will be gusty again today but are not expected to be quite as strong as Thursday with gusts of only around 30kts. Diminishing winds should occur around 0z and become light. && .FIRE WEATHER... Issued at 303 AM CDT Fri Apr 8 2022 Northwest winds will remain diurnally gusty today, though not as strong as the past couple of days. However more sunshine is expected and lower daytime relative humidity values will still result in very high to possibly extreme grassland fire danger. So a Red Flag warning has been issued for today. Milder southerly winds will increase across central Kansas on Saturday with very high fire danger likely, especially for areas west of Interstate 135, though remaining below the more critical thresholds. A wind shift with a dry-line/cold front can be expected on Sunday with a period of very high fire danger as well. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 31 73 56 / 0 0 0 0 Hutchinson 57 28 73 52 / 0 0 0 0 Newton 55 29 71 54 / 0 0 0 0 ElDorado 55 30 71 54 / 0 0 0 0 Winfield-KWLD 57 30 74 57 / 0 0 0 0 Russell 58 27 73 46 / 0 0 0 0 Great Bend 57 28 74 48 / 0 0 0 0 Salina 57 27 71 51 / 0 0 0 0 McPherson 56 28 71 51 / 0 0 0 0 Coffeyville 56 29 70 53 / 0 0 0 0 Chanute 53 28 68 52 / 0 0 0 0 Iola 52 28 66 50 / 0 0 0 0 Parsons-KPPF 54 28 69 53 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 8 AM CDT Saturday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. Red Flag Warning from noon today to 8 PM CDT this evening for KSZ032-033-047>053-067>069-082-083-091>093. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...VJP FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 7, 8:20 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 820 PM CDT Thu Apr 7 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 820 PM CDT Thu Apr 7 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very high to possibly extreme grassland fire danger is expected on Friday afternoon from the Flint Hills westward across central Kansas. Refer to the Fire Weather Watch for details. Very high fire danger is possible over the weekend into early next week. Freezing temperatures are forecast for central Kansas and parts of southern Kansas early Saturday morning. If you have tender plants or vegetation, you may need to take action, if possible, to protect them from the cold. Showers and thunderstorms will be possible, mainly across portions of south central and southeast Kansas for early next week. Strong to severe storms may be possible, so check back for updated outlooks and forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:14 AM CDT | Freeze Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 29 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.